Home > Research > Publications & Outputs > Generalized linear modelling for parasitologists


Text available via DOI:

View graph of relations

Generalized linear modelling for parasitologists

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>1/01/1997
<mark>Journal</mark>Parasitology Today
Issue number1
Number of pages6
Pages (from-to)33-38
Publication StatusPublished
<mark>Original language</mark>English


Typically, the distribution of macroparasites over their host population is highly aggregated and empirically best described by the negative binomial distribution. For parasitologists, this poses a statistical problem, which is often tackled by log-transforming the parasite data prior to analysis by parametric tests. Here, Ken Wilson and Bryan Grenfell show that this method is particularly prone to type 1 errors, and highlight a much more powerful and flexible alternative: generalized linear modelling.